MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER
Model Number 39539
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
Reportable based on device analysis completed on 17-nov-2018 it was reported that the three lamps lit on.The 99% stenosed target lesion was located in the mildly tortuous and mildly calcified left femoral artery.A truepath was selected for use.During the procedure, the device was delivered after tip shaping; however, three lamps immediately lit on.The device was reconnected and the tip part was washed with saline, but the issue was not resolved.The tip of the device was not rotating but the entire distal section near the tip looked like rotating, weltering, and twisting.There were sound of resistance while rotating and the noise was different than usual.The procedure was completed with another of same device.No patient complications were reported.However, device analysis revealed that the drive shaft was separated from the motor.Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of a truepath device.The control unit, motor housing, working length, tip housing/tip were microscopically examined.The coils at the proximal portion on of the tip was stretched.Functional testing was performed by turning on the device.The device turned on and all the led lights lite up as they were supposed to and the normal audible noise was heard; however, the greens light lite but the red light also lite up and the tip did not rotate.The device was taken apart and the collet was loosened and removed, it was found that the drive shaft is separated from the motor at the location of where the blue shroud would separate the shaft if the shroud was turned.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
TRUEPATH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8151186
Report Number2134265-2018-63803
Device Sequence Number1770698
Product Code PDU
UDI-Device Identifier08714729820284
UDI-Public08714729820284
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2019
Device Model Number39539
Device Catalogue Number39539
Device Lot Number0021626014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2018
Initial Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1